Michigan, 2025

Hail in Michigan, June 19, 2025

June 19, 2025 · NWS DTX · 1 event in 1 county or zone

A thundestorm in Livingston county produced 1 inch diameter hail.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS DTX wrote it up.

A thundestorm in Livingston county produced 1 inch diameter hail.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Detroit, MI wrote its last area forecast discussion before the first event at Jun 19, 6:05 PM EST, 44 minutes earlier. Its key messages:

  • Clusters of strong thunderstorms possible this evening.
  • Chance for additional isolated-scattered strong thunderstorms Friday and Saturday.
  • Record/near record heat Sunday and Monday. High temperatures well into the 90s and heat index at or above 100 degrees, with minimal relief at night.
  • Very warm mid week, with increasing chance of showers and thunderstorms.
Area forecast discussion, Jun 19, 6:05 PM EST, 44 minutes before
Area Forecast Discussion
National Weather Service Detroit/Pontiac MI
705 PM EDT Thu Jun 19 2025

.KEY MESSAGES...

- Clusters of strong thunderstorms possible this evening.

- Chance for additional isolated-scattered strong thunderstorms
  Friday and Saturday.

- Record/near record heat Sunday and Monday. High temperatures well
  into the 90s and heat index at or above 100 degrees, with minimal
  relief at night.

- Very warm mid week, with increasing chance of showers and
  thunderstorms.

&&

.AVIATION...

Late day sunshine lifted ground temperatures leading to enough
instability for clusters of showers with pulsey thunderstorms that
are expected to linger through the evening. Typically brief MVFR/IFR
restriction with a few higher wind gusts, and possibly small hail in
the strongest storms, occur with this activity surrounded by VFR in
scattered to broken cumulus. Additional clusters of showers/storms
farther upstream to the west and north will be monitored for
survivability eastward given sufficient instability after sunset. A
front stalled across the northern Great Lakes feeds light west wind
across Lower Mi late tonight accompanied by just scattered mid and
high clouds. This makes patchy fog possible for a few hours around
sunrise, mainly north of DTW, leading into a VFR morning across the
region. Thunderstorms originating in the northern Plains/upper
Midwest late tonight will be monitored for eastward extent possibly
into Lower Mi Friday afternoon.

For DTW/D21 Convection... Clusters of storms moving in from the FNT
to PTK area have a chance to reach DTW this evening.

 THRESHOLD PROBABILITIES...

* Low for ceiling at or below 5000 ft tonight and Friday, outside of
  thunderstorms.

* Moderate for thunderstorms this evening. Low Friday afternoon.

&&

.PREV DISCUSSION...
Issued at 311 PM EDT Thu Jun 19 2025

DISCUSSION...

Clouds and showers this morning into the early afternoon from our
departing low pressure system has limited temps and instability thus
far. However, the long late June day and developing sunshine,
coupled with 500 MB temps lowering to -15 C as another upper level
disturbance arrives could prove to be sufficient to generate
isolated thunderstorms early this evening with MLcapes 500-1000 J/kg
per RAP (assuming temps reaching into lower 70s). 0-6 KM bulk shear
under 25 knots will limit severe threat, but precip loaded downdraft
strong wind gusts (~50 mph) and hail (<1") look to be in play as wet
bulb zero heights reside just under 10 kft.

Big pattern shift this weekend into early next week, as a strong
upper level ridge builds over the Central Appalachians, with Euro
ensembles indicating 90+ percent probability of 500 MB height
reaching aoa 597 DAM by Monday. Sunday and Monday look to be the
hottest days over southeast Michigan. Otherwise, possible convection
developing during the daytime hours will lead to a lower confidence
forecast on the other days. Frontal boundary hangs around the Great
Lakes region, and the strength to the cap looks to be weakening next
week as the ridge center also looks to be drifting south.

Before we get to the heat wave, upper level trough along the Pacific
Northwest/British Columbia coastline looks to direct a strong
shortwave through Lake Superior Saturday morning. With the steep mid
level lapse rates and southeast Corfidi vectors, there is some
concern an organized MCS could make a run toward southeast Michigan
on Saturday. At the very least, elevated thunderstorms are possible
Saturday morning as ~50 knot jet in the 850-700 MB layer tracks into
Central Great Lakes. MUcapes ramping up through the day, above 3000
J/kg, but dry and warming mid levels should attempt to cap activity
for the afternoon hours. As such, with southwest flow in the low
levels and 850 MB temps reaching aoa 21 C, we should be able to
sneak in our first 90 degree day of the Summer.

Heat and humidity only builds further to close out the weekend, with
temperatures looking to peak out in the mid to upper 90s based on
23+ C 850 MB temps on both Sunday and Monday. With surface dew pts
expected to be in the lower 70s/around 70 degrees, heat indices will
exceed 100 degrees, potentially approaching 105 degrees briefly in
localized spots. Have included the record high temperatures in the
climate section, with the high temperature at Detroit on Monday
(June 23rd) appearing to be the lowest hanging fruit and likely to
be broken. Heat Advisories at the very least will likely be issued
as we get closer, but still potential for extreme heat
watch/warning.

MARINE...

Low pressure is in the process of peeling away from the region this
evening supporting steadily weakening W/NW winds. Lingering showers
(and perhaps a thunderstorm) likewise taper off by late this
evening. Friday through the beginning of next work week is
characterized by a broad ridge of high pressure building across the
central CONUS/Great Lakes. This ridge brings much above normal heat
and humidity throughout that timeframe. There are chances for
thunderstorm complexes to ride atop said ridge into the Great Lakes
offering chances for the central Great Lakes to see continued active
weather.

CLIMATE...

The record highs for Sunday, June 22nd.

Detroit: 98 Degrees (Set in 1988)
Flint:   96 Degrees (Set in 1923)
Saginaw: 94 Degrees (Set in 1966)

The record high minimums for June 22nd.
Detroit: 73 Degrees (Set in 1988)
Flint:   71 Degrees (Set in 1988)
Saginaw: 69 Degrees (Set in 2024)

The record highs for Monday, June 23rd.

Detroit: 95 Degrees (Set in 1923)
Flint:   98 Degrees (Set in 1923)
Saginaw: 96 Degrees (Set in 1923)

The record high minimums for June 23rd.
Detroit: 74 Degrees (Set in 1923)
Flint:   71 Degrees (Set in 2013)
Saginaw: 72 Degrees (Set in 1975)

The record highs for Tuesday, June 24th.

Detroit: 97 Degrees (Set in 1952)
Flint:   95 Degrees (Set in 1934)
Saginaw: 96 Degrees (Set in 1938)

The record high minimums for June 24th.
Detroit: 74 Degrees (Set in 1923)
Flint:   73 Degrees (Set in 1997)
Saginaw: 73 Degrees (Set in 1997)

&&

.DTX WATCHES/WARNINGS/ADVISORIES...

MI...None.
Lake Huron...None.
Lake St Clair...None.
Michigan waters of Lake Erie...None.

&&

AVIATION.....BT
DISCUSSION...SF
MARINE.......KDK
CLIMATE......SF

You can obtain your latest National Weather Service forecasts online
at www.weather.gov/detroit.
Hazardous weather outlook, Jun 19, 2:45 PM EST, 4 hours 4 minutes before
Hazardous Weather Outlook
National Weather Service Detroit/Pontiac MI
345 PM EDT Thu Jun 19 2025

MIZ047>049-053>055-060>063-068>070-075-076-082-083-201000-
Midland-Bay-Huron-Saginaw-Tuscola-Sanilac-Shiawassee-Genesee-Lapeer-
St. Clair-Livingston-Oakland-Macomb-Washtenaw-Wayne-Lenawee-Monroe-
345 PM EDT Thu Jun 19 2025

This hazardous weather outlook is for southeast Michigan.

.DAY ONE...This Afternoon and Tonight

Isolated thunderstorms are possible between 5-10 PM this evening.
Any thunderstorm that develops is not expected to be severe, but will
be capable of wind gusts to 50 mph and hail under an inch in
diameter.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

There will be a chance (20-40%) for isolated to scattered
strong thunderstorms Friday afternoon into Saturday morning.

A major heat wave will then kick in over the weekend into early next
week. High temperatures in the mid to upper 90s Sunday and Monday
with heat indices of 100-105 degrees during the afternoon hours.

The chance for strong thunderstorms returns for Tuesday and
Wednesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed today and tonight.

LCZ460-LEZ444-LHZ361>363-421-422-441>443-462>464-201000-
Lake St Clair-
Michigan Waters of Lake Erie from Detroit River to North Cape MI-
Lake Huron from 5NM east of Mackinac Bridge to Presque Isle Lt
beyond 5 NM off shore-
Lake Huron from Presque Isle Light to Sturgeon Point MI beyond 5NM
off shore-
Lake Huron from Sturgeon Point to Alabaster MI beyond 5NM off shore-
Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw
Bay-Inner Saginaw Bay SW of Point Au Gres to Bay Port MI-
Port Austin to Harbor Beach MI-Harbor Beach to Port Sanilac MI-
Port Sanilac to Port Huron MI-
Lake Huron from Port Austin to Harbor Beach beyond 5NM Off Shore-
Lake Huron from Harbor Beach to Port Sanilac beyond 5NM Off Shore-
Lake Huron from Port Sanilac to Port Huron beyond 5NM Off Shore-
345 PM EDT Thu Jun 19 2025

This hazardous weather outlook is for portions of Lake Erie, Lake
Huron and Lake St Clair.

.DAY ONE...This Afternoon and Tonight

Isolated thunderstorms are possible between 5-10 PM this evening.
Any thunderstorm that develops is not expected to be severe, but will
be capable of wind gusts to 50 mph and hail under an inch in
diameter.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

There will be a chance (20-40%) for isolated to scattered
strong thunderstorms Friday afternoon into Saturday morning.

The chance for strong thunderstorms returns for Tuesday and
Wednesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed today and tonight.

You can obtain your latest National Weather Service forecasts online
at www.weather.gov/detroit.

SF

In the hours before

Special weather statement, Jun 19, 5:40 PM EST, 1 hour 9 minutes before
Special Weather Statement
National Weather Service Detroit/Pontiac MI
640 PM EDT Thu Jun 19 2025

MIZ060>062-068>070-192330-
Shiawassee MI-Livingston MI-Genesee MI-Lapeer MI-Macomb MI-
Oakland MI-
640 PM EDT Thu Jun 19 2025

...STRONG THUNDERSTORMS WILL IMPACT GENESEE...SHIAWASSEE...
SOUTHWESTERN LAPEER...NORTHERN OAKLAND...NORTHERN MACOMB...AND
NORTHERN LIVINGSTON COUNTIES THROUGH 730 PM EDT...

At 638 PM EDT, Doppler radar indicated clusters of strong
thunderstorms along a line extending from near Goodrich to near
Gaines. Movement was southeast at 25 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs. Minor damage to
         outdoor objects is possible.

Strong thunderstorms will be near...
  Grand Blanc, Linden, Goodrich, Ortonville, Byron, Gaines, and Lake
  Fenton around 640 PM EDT.
  Fenton and Holly around 645 PM EDT.
  Oxford around 700 PM EDT.
  Clarkston around 715 PM EDT.

Other locations impacted by these storms include Rankin, Holly State
Recreation Area, Ray Center, Rose Center, Washington, Auburn Hills,
Conway Township, Lake Angelus, Genesee, and Leonard.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4270 8272 4262 8413 4277 8416 4278 8418
      4311 8428 4314 8340
TIME...MOT...LOC 2237Z 309DEG 16KT 4293 8347 4287 8396

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

BT
Special weather statement, Jun 19, 6:32 PM EST, 17 minutes before
Special Weather Statement
National Weather Service Detroit/Pontiac MI
732 PM EDT Thu Jun 19 2025

MIZ068>070-075-076-200030-
Livingston MI-Macomb MI-Oakland MI-Washtenaw MI-Wayne MI-
732 PM EDT Thu Jun 19 2025

...STRONG THUNDERSTORMS AFFECTING OAKLAND...MACOMB...EASTERN
LIVINGSTON...NORTHERN WAYNE...AND NORTHEASTERN WASHTENAW COUNTIES
THROUGH 830 PM EDT...

At 730 PM EDT, Doppler radar indicated a cluster of strong
thunderstorms along a line extending from Rochester to near
Clarkston to near Oak Grove. Movement was southeast at 25 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs. Minor damage to
         outdoor objects is possible.

Strong thunderstorms will be near...
  Troy, Pontiac, Hartland, Sterling Heights, and Rochester around
  735 PM EDT.
  Milford around 740 PM EDT.
  Birmingham, Clinton, and West Bloomfield around 745 PM EDT.
  Warren and Royal Oak around 750 PM EDT.
  Southfield, Novi, and Brighton around 755 PM EDT.
  St. Clair Shores and Detroit Zoo around 805 PM EDT.
  South Lyon around 810 PM EDT.
  Livonia and Northville around 815 PM EDT.

Other locations impacted by these storms include Franklin, Keego
Harbor, Waterford, Shelby Township, Commerce, Utica, Auburn Hills,
Lake Angelus, Harper Woods, and Pleasant Ridge.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4253 8282 4244 8283 4236 8288 4232 8306
      4229 8310 4233 8376 4278 8400 4278 8369
      4280 8368 4281 8352 4278 8294 4254 8278
TIME...MOT...LOC 2328Z 331DEG 19KT 4270 8311 4270 8352 4273 8388

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

BT

The radar

The Detroit radar (KDTX), 23 km away, was scanning. The volume nearest the first event began at 23:45 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Livingston

When
June 19, 6:49 PM EST
Where
Livingston County, 2.94 mi NNE of Parshallville
Measured
1 in hail
Reported by
Public
Coordinates
42.720, -83.750

Social media images of hailstones around 1 inch in diameter.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Michigan in 2025Every state in 2025This day in weather historyWarnings in Michigan, June 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1268150.